MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229707
Medical Device Problem Codes Inappropriate Audible Prompt/Feedback (2280); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis of the device found visually, there was reddish brown colored contamination on the distal end of the device, near the murphy eye, and on the cuff balloon when returned.There was also a white, tacky residue on the outside diameter of the device near the clamp shell.Under magnification, there were small holes in the blue and red with white electrode trace pads.Additionally, portions of the wire harness were cut when returned therefore the electrode wires had to be stripped in order to perform continuity testing.Electrically, for the wire harness, the cable shall exhibit continuity from strip end to the connecting pin with individual resistance to be less than 10 ohms, end to end, and the actual measurements between the stripped end and the protected pin (lead/connector) were all 0.3 ohms for all 4 electrodes which was in specification.From the other stripped end of the wire harness to the trace pads, resistance from end to end shall be less than 200 ohms and the actual measurements had no reading on the distal ends of the pad and resistances greater than 200 ohms on the proximal ends for all 4 electrodes which was out of specification.For further analysis, a stylet was used to manipulate the shape of the device and all electrodes remained out of specification.Functional console testing could not be performed due to the cut wire harness of the device.A review of the global complaint data showed one similar complaint about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by the hcp that during intra-op, surgeon was performing a neck dissection with laryngeal nerve monitoring along with surface electrodes in channel 3 and 4.Site called to say nim vital was very loud on channels 1 and 2 (vocalis 1 and 2).Sales rep did an electrode check on the system and no connection from channels 1 and 2.Emg tube was plugged in properly to the patient interface.Channels 3 and 4 worked fine.After case switched the trivantage electrodes to channels 3 and 4 and still received no connection on the emg check.Hooked up the patient interface to the patient simulator and all connections received green check marks.The procedure was completed with the reported product.After extubating the patient, the nurse in the room cut the emg plug in leads from the tube.They are included in the biohazard bag.There was no patient injury reported.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22478014
Report Number1045254-2025-01731
Device Sequence Number8040871
Product Code ETN
UDI-Device Identifier00643169782594
UDI-Public(01)00643169782594(17)270301(10)0226102998
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229707
Device Catalogue Number8229707
Device Lot Number0226102998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight68 KG